MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. BLUSELECT, NON-FENESTRATED, BLUSELECT, NON-FENESTR; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. BLUSELECT, NON-FENESTRATED, BLUSELECT, NON-FENESTR; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/810/070CZ
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of product.One not opened unit pack was received in plastic bag for investigation.Under visual inspection we noticed that there is 1cm diameter hole in the blister as described by customer.Hole in the blister is a nonconformity which is described in a nonconformity record(ncr).Within this ncr whole on hand stock of blisters was 100% sorted prior to the packaging process.The reported issue was confirmed.The most probable root cause is that blister with the hole which is subject of this complaint was not rejected during this sorting.No more escapes from this sorting were reported via customer complaints.This issue was escalated to the supplier.As corrective action supplier implemented 100% in-line leak tester.Affected blister was manufactured prior to implementation of this corrective action.Operator of device is unknown.Initial reporter also sent report to fda is unknown.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that a hole was seen on the packaging of the product.The product is not sterile.No patient injury was reported.

Brand Name
BLUSELECT, NON-FENESTRATED, BLUSELECT, NON-FENESTR
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15456526
Report Number3012307300-2022-19612
Device Sequence Number17852988
Product Code BTO
UDI-Device Identifier15019517076288
UDI-Public15019517076288
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number101/810/070CZ
Device Catalogue Number101/810/070CZ
Device Lot Number3887478
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Initial Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown